MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.13167

Медицинская библиотека · Cureus · 2021

Ventricular Fibrillation: Potential Deadly Consequence of Discontinuation of Methimazole Prior to Radioiodine Ablation.

Sikandar Billal H, Mmagu Obinna

Клинический случайСтатьяПеревод в очереди

Аннотация

The following case involves a 62-year-old female patient suffering from heart failure with reduced ejection fraction (HFrEF) secondary to non-ischemic cardiomyopathy and Graves disease, who developed ventricular fibrillation (VF) after discontinuation of methimazole in preparation for radioiodine ablation. Electrocardiogram (ECG) showed a severely prolonged QTc in the setting of thyrotoxicosis, which significantly improved with high dose methimazole. VF secondary to thyrotoxicosis has rarely been reported and the literature review shows scarce data on its mechanism. Our case demonstrates not only a possible mechanism for the arrhythmia, but also highlights a potential risk factor for it. The report details how discontinuing antithyroid medication leads to VF in our patient and reviews the current literature on antithyroid withdrawal prior to radioiodine ablation therapy. Caution should be taken when discontinuing antithyroid medications in patients with advanced heart failure as potentially lethal ventricular arrhythmias can ensue.

Для цитирования: Sikandar Billal H, Mmagu Obinna. Ventricular Fibrillation: Potential Deadly Consequence of Discontinuation of Methimazole Prior to Radioiodine Ablation.. Cureus. 2021. DOI: 10.7759/cureus.13167.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.